Skip to Main content Skip to Navigation
Journal articles

A generalized finite element method for problems with sign-changing coefficients

Abstract : Problems with sign-changing coefficients occur, for instance, in the study of transmission problems with metamaterials. In this work, we present and analyze a generalized finite element method in the spirit of the Localized Orthogonal Decomposition, that is especially efficient when the negative and positive materials exhibit multiscale features. We derive optimal linear convergence in the energy norm independently of the potentially low regularity of the exact solution. Numerical experiments illustrate the theoretical convergence rates and show the applicability of the method for a large class of sign-changing diffusion problems.
Complete list of metadata

Cited literature [33 references]  Display  Hide  Download

https://hal.inria.fr/hal-02496832
Contributor : Théophile Chaumont-Frelet Connect in order to contact the contributor
Submitted on : Thursday, August 27, 2020 - 8:44:17 PM
Last modification on : Thursday, August 4, 2022 - 5:00:05 PM

File

chaumontfrelet_verfurth_2020a....
Files produced by the author(s)

Identifiers

Citation

Théophile Chaumont-Frelet, Barbara Verfürth. A generalized finite element method for problems with sign-changing coefficients. ESAIM: Mathematical Modelling and Numerical Analysis, EDP Sciences, 2021, 55 (3), pp.939-967. ⟨10.1051/m2an/2021007⟩. ⟨hal-02496832v2⟩

Share

Metrics

Record views

108

Files downloads

72